ADVERTISEMENT

Q. My father stopped his regular Ecosprin and is on Eliquis four weeks post COVID-19. What to do now?

Answered by
Dr. Zubayeralam
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 27, 2021

Hi doctor,

My father, aged 75 years, got COVID-19 infection one and a half months before and was in home isolation with Azithral, Doxycycline, Zinc, and Vitamin C. He had a fever after a week that, his condition deteriorated. He had gastric reflux, and he was vomiting and unable to eat. His HRCT score was 11, and after a week, he was on steroids Medrol 16 mg BD and Eliquis 5 mg BD. He stopped Medrol after ten days. His test reports show D-dimer- 0.39 mg/L. It has been four weeks since he is on Eliquis. Since birth, he has right bundle block and is having Ecosprin 75 mg OD as a blood thinner. As he is taking Eliquis, he discontinued Ecosprin. I want to ask whether he still has to continue with Eliquis?

#

Hi,

Welcome to icliniq.com.

Thank you for the query. I can understand your concern. Loss of appetite, weakness, etc., may happen during a viral infection like COVID-19 (coronavirus disease 2019) more commonly. Gastroesophageal reflux disease or GERD and loss of appetite may result from COVID-19 associated complications or consequences. They will subside overtime on their own without any medications. I suggest Domperidone, Gaviscon antacid syrup, antiulcerants, and Lactulose (in case of constipation) for his GERD.

Eliquis contains Apixaban that belongs to the group of medications known as blood thinners or anticoagulant medications used in the treatment and prevention of blood clots in the body. Other blood thinner medications like Aspirin and Clopidogrel should not be used with Elliquis because these medications may interact with Eliquis and cause bleeding or bruising. Eliquis is recommended to use for one month in case of COVID-19 positive patients. In this period, no other blood thinners should be used with Eliquis, increasing the risk of bleeding tendency. As one month has already passed, your father can stop taking Eliquis and start taking Aspirin 75 mg once daily as before. Or, he can consult with his doctor before stopping Eliquis and starting Aspirin.

Take care. In case of any other query, ask me.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What exercise precautions are needed for someone who is not on blood thinners?

.. like to know the age of your patient and whether he is hypertensive. I would advise you to ask your patient to avoid any exercise that would result in an impact e.g. jumping, boxing, or exercises involving the use of weights or resistance bands. T...   Read full

COVID-19 - Prevention and Treatment

To date, there are no approved vaccines or medicines that can prevent or cure COVID-19 (Coronavirus Disease-2019) ... We will be discussing ways to prevent infection caused by the new coronavirus (SARS-CoV-2) and various treatment options for COVID-1...   Read full

What are the chances of bleeding from a sudden blow if I am on blood thinners?

My question is, will I be having a stroke ... So, I think you should not worry at present about a stroke or bleeding ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.